Jump to content
CrazyBoards.org

Recommended Posts

Anyone on belsomra and willing to share their story?  I’m curious how you ended up on it to begin with (did you have to fail a bunch others?).  Also any comparisons to typical sleep meds would be helpful...I know it’s one in its own category.

Share this post


Link to post
Share on other sites
1 hour ago, dancesintherain said:

Anyone on belsomra and willing to share their story?  I’m curious how you ended up on it to begin with (did you have to fail a bunch others?).  Also any comparisons to typical sleep meds would be helpful...I know it’s one in its own category.

my pdoc just gave it to me one day to try, because i have sleep issues. I slept kinda like i normally do, not well. Didnt work great for me. It did knock me out, but you definitely feel odd falling asleep. not your typical drowsiness. it just kinda happens all of a sudden., hard to describe, definitely worth a try. IM a bad gauge

Share this post


Link to post
Share on other sites

I have really treatment-resistant insomnia, so my pdoc gave it to me to try. It doesn't require you to try other meds and fail to my knowledge. Some insurance companies don't really cover it. I somehow got it for $30/month even though my insurance doesn't cover it.

You can get samples, but they only include 3 tablets per package... It's also a schedule 4 substance I think.

For me, it works hit or miss about 50% of the time. Sometimes all it does is make me yawn a lot to the point where I can't get to sleep from that; other times, I fall right asleep. I usually have to include a benzo like temazepam, plus doxepin with it, sometimes even trazodone.

Share this post


Link to post
Share on other sites

thank you both.  sounds like it could go either way.  I guess that's like most meds. 

My insurance will cover with a prior auth that requires failing meds that I think they'll count fortunately.  We're doing the samples first to figure out if it's worth going through that process.  Temazepam is on the table also.

Share this post


Link to post
Share on other sites

So far it seems like better quality sleep (I’m less tired during the day and don’t need quite as many hours).  But it doesn’t necessarily put me to sleep more quickly I don’t think.  I feel good, but I’m not asleep.

ive only taken 10mg for two nights and I bump it up to 15mg tonight, so we will see if that is a good change.

  • Like 1

Share this post


Link to post
Share on other sites

It certainly is not going to win any awards as a potent hypnotic, it is not a first line treatment. i appreciate it because it is not a benzo or GABA affecting med. That way for those of us already on 2 hypnotics of the GABA affecting sort Belsomra is a safe addition as it only affects the system controlling wakefulness.

Share this post


Link to post
Share on other sites

thanks notloki!

 

so good news - I'm falling asleep in less than an hour on 15 mg.  Given that they want you to take it 30 min before you want to fall asleep, that's more like falling asleep in 30 minutes.

bad news - I'm having really weird, violent dreams.  Some that seem borderline trauma-related nightmares.  Could that be related?

Share this post


Link to post
Share on other sites
4 hours ago, dancesintherain said:

bad news - I'm having really weird, violent dreams.  Some that seem borderline trauma-related nightmares.  Could that be related?

From what I have read about Belsomra, nightmares have been reported as a side effect in some people:

https://www.consumerreports.org/drugs/fda-fields-complaints-on-sleeping-pill-suvorexant-belsomra/

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

I’m going to have to request off this drug.  I’ve had my third straight night of multiple violent nightmares.  It defeats the purpose of taking it.

 

 

after thinking about it, I'm stopping it tonight.  I don't ever do that.  I see her on Monday, but I can't handle another two nights like that.  I'd literally have a violent awful nightmare,, wake up, and dive back into another one.  I'm shaking and sweating and all kinds of stuff.  It's just bad. 

Edited by dancesintherain
  • Sad 1

Share this post


Link to post
Share on other sites
4 hours ago, dancesintherain said:

I’m going to have to request off this drug.  I’ve had my third straight night of multiple violent nightmares.  It defeats the purpose of taking it.

 

 

after thinking about it, I'm stopping it tonight.  I don't ever do that.  I see her on Monday, but I can't handle another two nights like that.  I'd literally have a violent awful nightmare,, wake up, and dive back into another one.  I'm shaking and sweating and all kinds of stuff.  It's just bad. 

I’m sorry it didn’t work out dances. That sounds awful. Crossing my fingers and toes that you find a better solution to your sleep insomnia woes. 

Share this post


Link to post
Share on other sites

It ended up depressing the shit out of me. 

Oops just read the latest of your replies. Sorry it didn’t work for you.  

Edited by DammitJanet

Share this post


Link to post
Share on other sites
8 minutes ago, dancesintherain said:

Aha.  No belsomra, no nightmares.  Not even a hint of one. 

Now, it took me 2.5 hours to fall asleep, so I still need something.  But belsomra is not it. 

Your suspicions were correct then! Darn it. Well hopefully one of the benzos used more for sleep will help better without the nightmares and will help you sleep without it taking 2.5 hours! It usually takes me an hour or maybe more to fall asleep with clozapine even. Pdoc and I agreed to stop my PRN lunesta though. That’s ok. 

I know temazepam and halcion are two benzos used for sleep that one IP pdoc almost put me on. But he settled on lunesta instead. Just some ideas to discuss with your pdoc. 

Share this post


Link to post
Share on other sites

good to see you cheese.  Yes, I think this experiment proves that the belsomra was the culprit.  It was so nice to get back to nightmare-less sleep. 

My pdoc mentioned temazepam and halcion and I think my ativan level was too high at the time (2.5mg) for her to feel comfortable doing it.  I've been coming down from that and I'm now at 1 mg,   So hopefully that'll impact things. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×